Thursday, November 6, 2008

The Medical Mystery Strikes Again

Anyone who knows me knows that I have a bunch of little medical problems. Nothing that is terribly serious, I know lots of people who have many more things wrong with them. I'm just allergic to a few things, have hypothyroidism, bouts with gout, and ankle problems. But there is one more problem that I've had since I was 13 and for the first time yesterday I mentioned it to my doctor because it has passed the "irritates me" stage to being a full fledged problem.

My right arm won't go up straight. In fact it pops and cracks every time I try to make a full circle. Lately, it's gotten to the point that I can't pick up heavy things and my shoulder and upper arm hurt constantly. So I finally asked my doctor about it and he swung my arm around and figured out I have bursitis. He told me to take 400 mg of Ibuprofin 3 times a day for 7-10 days and he also recommended I get a steroid shot in my arm. What's one little shot?

Thankfully my hubby and I had back-to-back appointments yesterday so he was in the room with me. He held my hands as the doctor held up this long, thin needle filled with 15 cc's of stuff. It wasn't just the steroid in there, there were 2 different pain killers as well. Before I received the shot I asked if I would be ok to drive and he said yes. So in goes the shot and I cringed a little, my son went running from the room and my daugter positioned herself for a better view. The doctor then told my hubby to stand aside because I was going to kick him since the needle wasn't in all the way yet. WHAT!!! That's when I screamed. I actually screamed! The needle had to go all the way into the joint and he put 10 cc's of that mix into my shoulder. The he moved my arm around and for the first time since I was 13 it didn't pop or crack. WOW!!!

So we go home and have dinner and I take my 400 mg of Ibuprofin with my meal and head out to church for our AWANA program. That's when the pain killers in the shot and the Ibuprofin combined and it didn't react well to me. My brain was fuzzy, I started slurring my words, and I couldn't stop laughing. To sum it up best, someone asked me if I was stoned. I went into the ladies room and saw my pupils were dialated and I thanked God that I'm not actually in the room with any of the kids at church. I stayed out in the hallway and my limited interraction with the kids involved at least 1 other adult present. The other mom's laughed at me because they understood what was going on.

Why the meds had this reaction in me I'll never know. But I do know now that if I have to have another shot down the road, I'll make my appointments for days when I have nothing to do that night!

1 comment:

Peoples Family said...

Lee has that in his hip but he's never had a shot for it. He's just supposed to ice it when it acts up on him. Glad you're feeling better!